Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The strong convergence of Schrödinger propagators


Author: Alan D. Sloan
Journal: Trans. Amer. Math. Soc. 264 (1981), 557-570
MSC: Primary 47D05; Secondary 03H05, 35B99, 35J10, 81C05
DOI: https://doi.org/10.1090/S0002-9947-1981-0603781-X
MathSciNet review: 603781
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Time dependent versions of the Trotter-Kato theorem are discussed using nonstandard analysis. Both standard and nonstandard results are obtained. In particular, it is shown that if a sequence of generators converges in the strong resolvent topology at each time to a limiting generator and if the sequence of generators and limiting generator uniformly satisfy Kisynski type hypotheses then the corresponding Schrodinger propagators converge strongly. The results are used to analyze time dependent, form bounded perturbations of the Laplacian.


References [Enhancements On Off] (What's this?)

  • [1] P. Chernoff, Product formulas, nonlinear semigroups and addition of unbounded operators, Mem. Amer. Math. Soc. No. 140 (1974), 1-121. MR 0417851 (54:5899)
  • [2] W. Faris, Product formulas for perturbations of linear propagators, J. Functional Analysis 1 (1907), 93-108. MR 0222711 (36:5761)
  • [3] I. Herbst and A. Sloan, Perturbation of translation invariant positivity preserving semigroups on $ {L^2}({{\mathbf{R}}^n})$, Trans. Amer. Math. Soc. 236 (1978), 325-360. MR 0470750 (57:10496)
  • [4] T. Kato, Integration of the equation of evolution in a Banach space, J. Math. Soc. Japan 5 (1953), 208-234. MR 0058861 (15:437b)
  • [5] -, Perturbation theory for linear operators, Springer, Berlin, 1966.
  • [6] -, On linear differential equations in Banach spaces, Comm. Pure Appl. Math. 9 (1956), 479-486. MR 0086986 (19:279b)
  • [7] -, Linear evolution equations of hyperbolic type, J. Fac. Sci . Univ. Tokyo Sect. I A Math. 17 (1970), 241-258. MR 0279626 (43:5347)
  • [8] J. Kisynski, Sur les opérateurs de Green des problèmes de Cauchy abstraits, Studia Math. 23 (1964), 285-328. MR 0161185 (28:4393)
  • [9] E. Nelson, Internal set theory: A new approach to nonstandard analysis, Bull. Amer. Math. Soc. 83 (1977), 1165-1198. MR 0469763 (57:9544)
  • [10] M. Reed and B. Simon, Methods of modern mathematical physics. II. Fourier analysis, selfadjointness, Academic Press, New York, 1975. MR 751959 (85e:46002)
  • [11] B. Simon, Quantum mechanics for Hamiltonians defined as quadratic forms, Princeton Univ. Press, Princeton, N. J., 1971. MR 0455975 (56:14207)
  • [12] A. Sloan, An application of the nonstandard Trotter product formula, J. Mathematical Phys. 18 (1977), 2495-2496. MR 0471778 (57:11501)
  • [13] -, A note on exponentials of distributions, Pacific J. Math. 79 (1978), 207-224. MR 526680 (80m:46035)
  • [14] K. Stroyan and W. Luxemburg, Introduction to the theory of infinitesimals, Academic Press, New York, 1976. MR 0491163 (58:10429)
  • [15] K. Yoshida, Functional analysis, Springer-Verlag, Berlin, 1965.
  • [16] Giuseppe DaPrato and Mimmo Iannelli, On a method for studying abstract evolution equations in the hyperbolic case, Comm. Partial Differential Equations 1 (1976), 585-608. MR 0442750 (56:1130)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47D05, 03H05, 35B99, 35J10, 81C05

Retrieve articles in all journals with MSC: 47D05, 03H05, 35B99, 35J10, 81C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1981-0603781-X
Keywords: Evolution equations, propagators, perturbations, Schrodinger equation
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society